Alert archive / Missouri / Frost Advisories in 2014
Frost Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 15, 2014, 3:35 AM CDT for 8 counties in Missouri; 6 counties in Illinois. It took effect at Apr 16, 2014, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 15, 2014, 3:35 AM CDT (08:35 UTC)
- In effect from
- Apr 16, 2014, 1:00 AM CDT
- Expired
- Apr 15, 2014, 3:39 PM CDT
- In force
- Issued by
- NWS St. Louis, MO
Counties Clinton County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Crawford County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 83 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -164 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119 WWUS73 KLSX 150835 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 335 AM CDT TUE APR 15 2014 ILZ069-070-074-079-101-102-MOZ065-072>075-084-085-099-152045- /O.NEW.KLSX.FR.Y.0001.140416T0600Z-140416T1400Z/ /O.CON.KLSX.FZ.W.0001.000000T0000Z-140415T1400Z/ CLINTON IL-CRAWFORD MO-IRON MO-JEFFERSON MO-MADISON MO-MARION IL- MONROE IL-RANDOLPH IL-REYNOLDS MO-ST. CLAIR IL-ST. FRANCOIS MO- STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...FARMINGTON... SALEM 335 AM CDT TUE APR 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. * TIMING...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S TONIGHT. * TEMPERATURES...IN THE LOW TO MID 30S. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-041-042- 047>052-059>064-151400- /O.CON.KLSX.FZ.W.0001.000000T0000Z-140415T1400Z/ ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL- CALLAWAY MO-COLE MO-FAYETTE IL-FRANKLIN MO-GASCONADE MO-GREENE IL- JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL- MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY IL-MONTGOMERY MO- OSAGE MO-PIKE IL-PIKE MO-RALLS MO-SHELBY MO-ST. CHARLES MO- ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA... EDWARDSVILLE...HANNIBAL...JEFFERSON CITY...LITCHFIELD...MEXICO... QUINCY...ST CHARLES...ST LOUIS...UNION...VANDALIA 335 AM CDT TUE APR 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH THE EARLY MORNING HOURS. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KANOFSKY
2 follow-up statements
673 WWUS73 KLSX 151348 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 848 AM CDT TUE APR 15 2014 ILZ069-070-074-079-101-102-MOZ065-072>075-084-085-099-160200- /O.EXP.KLSX.FZ.W.0001.000000T0000Z-140415T1400Z/ /O.CON.KLSX.FR.Y.0001.140416T0600Z-140416T1400Z/ CLINTON IL-CRAWFORD MO-IRON MO-JEFFERSON MO-MADISON MO-MARION IL- MONROE IL-RANDOLPH IL-REYNOLDS MO-ST. CLAIR IL-ST. FRANCOIS MO- STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...FARMINGTON... SALEM 848 AM CDT TUE APR 15 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * TIMING...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S TONIGHT. * TEMPERATURES...AROUND 40. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-041-042- 047>052-059>064-151500- /O.EXP.KLSX.FZ.W.0001.000000T0000Z-140415T1400Z/ ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL- CALLAWAY MO-COLE MO-FAYETTE IL-FRANKLIN MO-GASCONADE MO-GREENE IL- JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL- MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY IL-MONTGOMERY MO- OSAGE MO-PIKE IL-PIKE MO-RALLS MO-SHELBY MO-ST. CHARLES MO- ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA... EDWARDSVILLE...HANNIBAL...JEFFERSON CITY...LITCHFIELD...MEXICO... QUINCY...ST CHARLES...ST LOUIS...UNION...VANDALIA 848 AM CDT TUE APR 15 2014 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED TO ABOVE FREEZING ACROSS THE WARNED AREA THIS MORNING...AND THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ JP
234 WWUS73 KLSX 152039 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 339 PM CDT TUE APR 15 2014 ILZ069-070-074-079-101-102-MOZ065-072>075-084-085-099-161200- /O.UPG.KLSX.FR.Y.0001.140416T0600Z-140416T1400Z/ /O.NEW.KLSX.FZ.W.0002.140416T0600Z-140416T1400Z/ CLINTON IL-CRAWFORD MO-IRON MO-JEFFERSON MO-MADISON MO-MARION IL- MONROE IL-RANDOLPH IL-REYNOLDS MO-ST. CLAIR IL-ST. FRANCOIS MO- STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...FARMINGTON... SALEM 339 PM CDT TUE APR 15 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT. * TEMPERATURES...AROUND 30 DEGREES. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ ILZ060-064-065-161200- /O.NEW.KLSX.FZ.W.0002.140416T0600Z-140416T1400Z/ BOND IL-FAYETTE IL-MONTGOMERY IL- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA 339 PM CDT TUE APR 15 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. * TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT. * TEMPERATURES...AROUND 30 DEGREES. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ BRITT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 15, 3:18 AM CDT, 17 minutes earlier.
Area forecast discussion, Apr 15, 3:18 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
318 AM CDT Tue Apr 15 2014
.SHORT TERM: (Through Late This Afternoon)
Issued at 314 AM CDT Tue Apr 15 2014
Ongoing Freeze Warning still looks on track to expire at 9am.
Despite the cold start, temperatures should climb into the 40s and
50s today. Initially NW winds expected to briefly become lgt/var
today with the passage of a surface ridge, then turn southerly
around the back side of the high.
Kanofsky
.LONG TERM: (Tonight through Monday)
Issued at 314 AM CDT Tue Apr 15 2014
Next forecast issue to consider is whether new frost/freeze
headlines are needed for tonight. The surface high will be located
east of the area and wind speeds will be increasing after 06-09z
due to the tightening pressure gradient ahead of a developing
surface low over NE/SD. This means that ideal radiational cooling
conditions will not be present over most of the area. Overnight
lows should be a few degrees warmer than last night (approximately
in the low to mid 30s) with dew points in the low to mid 20s.
Since low-lying areas in the southeastern CWA will probably
decouple early in the evening (under lingering influence of the
departing surface high) and not experience the increased wind
speeds after 06-09z that would interfere with frost formation, a
Frost Advisory looks appropriate for those parts of the
southeastern CWA tonight.
Look for warm and breezy conditions on Wed due to the tightening
pressure gradient ahead of a developing surface low over SD/NE.
Models do not show as much of a secondary low over the OK/TX
panhandles compared to solutions from 24hrs ago, which produces a
different set of solutions for the movement of frontal boundaries
across the central CONUS for Thu-Sat. This variability leads to
continued low confidence in the forecast for Thu-Sat.
Precipitation is possible on Thu night into Fri as a vort max
moves across the region and interacts with moisture being drawn
northward, however one area of model disagreement is exactly how
many vorticity maxima might move across the region during this
time. Models depict another system which could bring precipitation
to the area on Sunday/Sunday night.
Kanofsky
&&
.AVIATION: (For the 06z TAFs through 06z Tuesday Night)
Issued at 1136 PM CDT Mon Apr 14 2014
Skies have cleared out of taf sites, so clear skies and northwest
winds to persist overnight. Will see some diurnal cu develop by
midday on Tuesday with winds gradually backing to the southwest
then south as surface ridge moves to the east.
Specifics for KSTL:
Skies have cleared out of taf sites, so clear skies and northwest
winds to persist overnight. Will see some diurnal cu develop by
18z Tuesday with winds gradually backing to the southwest then
south by 01z Wednesday as surface ridge moves to the east.
Byrd
&&
.CLIMATE:
RECORD LOWS FOR 4/15:
STL - 27 IN 1928
COU - 25 IN 1928
UIN - 24 IN 1928
FAM - 24 IN 1928
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FROST ADVISORY from 1 AM to 9 AM CDT Wednesday FOR Crawford MO-
Iron MO-Jefferson MO-Madison MO-Reynolds MO-St. Francois MO-
Ste. Genevieve MO-Washington MO.
FREEZE WARNING until 9 AM CDT this morning FOR Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
MO-Ralls MO-Reynolds MO-Shelby MO-St. Charles MO-St.
Francois MO-St. Louis City MO-St. Louis MO-Ste. Genevieve
MO-Warren MO-Washington MO.
IL...FROST ADVISORY from 1 AM to 9 AM CDT Wednesday FOR Clinton IL-
Marion IL-Monroe IL-Randolph IL-St. Clair IL-Washington IL.
FREEZE WARNING until 9 AM CDT this morning FOR Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 14, 3:40 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT MON APR 14 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 340 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT TEMPERATURES WILL FALL INTO THE MID 20S AND LOWER 30S FOR SEVERAL HOURS TONIGHT. A FREEZE WARNING IS IN EFFECT FROM 11 PM TONIGHT THROUGH 9 AM TUESDAY BECAUSE THESE TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:39 PM CDT | Freeze Warning | LSX | Crawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more | 12 hr |
| Apr 15, 4:00 PM CDT | Fire Weather Watch | LSX | Audrain, Boone, Callaway, Cole, Knox, Moniteau and 2 more | 12 hr |
Nearby
Frost Advisories in Missouri, 2014Frost Advisories in Illinois, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.